Alert archive / Connecticut / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 68, NWS Albany, NY

July 7, 2014Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this severe thunderstorm warning at Jul 7, 2014, 11:27 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2014, 11:27 PM EDT (03:27 UTC)
Expired
Jul 8, 2014, 12:00 AM EDT
In force
33 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Northwest Hills Planning Region, CT

The radar

The Brookhaven radar (KOKX), 90 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 3.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 303 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
303 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1475 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

265 
WUUS51 KALY 080327
SVRALY
CTC005-080400-
/O.NEW.KALY.SV.W.0068.140708T0327Z-140708T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1127 PM EDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...TORRINGTON...NEW MILFORD...

* UNTIL MIDNIGHT EDT

* AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM LITCHFIELD TO NEW PRESTON TO 6 MILES SOUTHWEST OF NEW
  MILFORD...OR ALONG A LINE EXTENDING FROM TORRINGTON TO 9 MILES
  NORTHEAST OF NEW MILFORD TO SHERMAN...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW HARTFORD...WOODBURY CENTER AND THOMASTON BY 1145 PM EDT...
  TERRYVILLE AND OAKVILLE BY 1150 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4151 7339 4149 7345 4158 7348 4164 7339
      4182 7330 4192 7291 4186 7295 4182 7294
      4179 7301 4164 7298 4156 7310 4155 7315
      4151 7317 4150 7331 4147 7332
TIME...MOT...LOC 0327Z 251DEG 40KT 4179 7319 4167 7325
          4152 7344

$$

KL
1 follow-up statement
896 
WWUS51 KALY 080355
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1155 PM EDT MON JUL 7 2014

CTC005-080400-
/O.CON.KALY.SV.W.0068.000000T0000Z-140708T0400Z/
LITCHFIELD CT-
1155 PM EDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR SOUTHERN LITCHFIELD COUNTY...

AT 1151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 9 MILES NORTHWEST OF WEST HARTFORD TO BRISTOL TO 7 
MILES SOUTH OF NEW MILFORD...MOVING EAST AT 45 MPH.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4151 7339 4151 7340 4157 7335 4162 7324
      4170 7312 4179 7301 4180 7299 4179 7301
      4164 7298 4156 7310 4155 7315 4151 7317
      4150 7331 4147 7332
TIME...MOT...LOC 0354Z 251DEG 40KT 4189 7281 4177 7287
          4150 7334

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 10:07 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 7, 10:07 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1007 PM EDT MON JUL 7 2014

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL TAPER OFF TONIGHT...BUT
IT WILL CONTINUE TO BE WARM AND MUGGY. A COLD FRONT WILL ALLOW FOR
SOME ADDITIONAL SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE
STRONG...DURING THE AFTERNOON AND EVENING HOURS TOMORROW. SOME
SHOWERS OR THUNDERSTORMS MAY LINGER INTO WEDNESDAY...BEFORE COOLER
AND LESS HUMID CONDITIONS MOVE INTO THE REGION FOR LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 1006 PM EDT...SOME SHOWERS AND THUNDERSTORMS WILL CONTINUE
LATE THIS EVENING...ESP FOR AREAS FROM THE CAPITAL REGION ON
SOUTH. WHILE THUNDERSTORMS MAY CONTAIN BRIEF PERIOD OF HEAVY RAIN
AND CLOUD TO GROUND LIGHTNING...NO ADDITIONAL SEVERE WX IS
EXPECTED. SHOWERS AND THUNDERSTORMS WILL TAPER OFF BY SHORTLY
AFTER MIDNIGHT...WITH RAIN FREE CONDITIONS FOR THE REST OF THE
NIGHT WITH A PARTLY TO MOSTLY CLOUDY SKY. HOWEVER...IT WILL REMAIN
WARM AND MUGGY...WITH LOWS GENERALLY IN THE 60S TO NEAR 70.

THERE MIGHT BE PATCHY FOG AROUND BUT FOR NOW...NOT ENOUGH
CONFIDENCE TO PLACE IT IN THE GRIDS JUST YET SINCE A BREEZE MIGHT
PERSIST FROM THE SOUTH OR SOUTHWEST 5-10 MPH.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
TUESDAY STARTS QUITE WITH HAZY SUNSHINE. TEMPERATURES LOOK TO GO
EVEN HIGHER THAN TODAY WITH A BROAD SOUTHWESTERLY FLOW AHEAD OF AN
ADVANCING COLD FRONT.

A PRE-FRONTAL TROUGH AHEAD OF THE COLD FRONT...FALLING MID LEVEL
HEIGHTS (COOLING ALOFT)...WILL LIKELY TRIGGER ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. INSTABILITY WILL
ONCE AGAIN INCREASE TO 1500-3000 J/KG AND THE 0-6KM BULK SHEAR
APPROACHES 40 KTS. ONCE AGAIN...THERE WILL BE A THREAT THAT SOME OF
THE STORMS COULD BE STRONG TO LOCALLY SEVERE. LAPSE RATES LOOK
MODEST TOPPING OUT AROUND 6.0 K/CM. THIS MEANS THAT WIND WILL LIKELY
BE THE MOST SEVERE FACTOR WITH LARGE HAIL LIMITED TO THE STRONGEST
CELLS. WITH A STRONG WSW FLOW THERE IS A POSSIBILITY THAT A LINE OF
ORGANIZED CONVECTION COULD DEVELOP LATE IN THE DAY...MOVING FROM
NORTHWEST TO SOUTHEAST.

PWATS WILL INCREASE TO AROUND 2 INCHES BY TUESDAY EVENING SO MORE
EFFICIENT RAIN WILL LEAD TO LOCALIZED HEAVY RAINFALL. OUR AREA WILL
BE UNDERNEATH A NEARLY 100KT JET ENTRANCE REGION WHICH COULD
ENHANCED RAINFALL AMOUNTS.

DRIER AIR WILL INFILTRATE LATE TUESDAY NIGHT CUTTING PWATS IN HALF
AND LOWERING DEWPOINTS BACK INTO THE UPPER 50S.

WEDNESDAY IT NOW LOOKS AS IF IT WILL BE DRIER AND THE COLD FRONT
WILL PASS THROUGH FASTER THAN EARLIER THOUGHT.

NEVERTHELESS...ADDITIONAL ENERGY IN THE WAY OF PERHAPS A SECONDARY
COLD FRONT OR TROUGH AND PERHAPS ONE MORE SHORT WAVE...COULD SPARK A
FEW ADDITIONAL SHOWERS AND AFTERNOON THUNDERSTORMS. HOWEVER...THESE
SHOULD NOT BE AS STRONG OR CONTAIN AS HEAVY AS RAINFALL SINCE PWAT
VALUES WILL BE UNDER AN INCH. OTHERWISE...IT WILL BE PARTLY SUNNY.

LOOKS MAINLY CLEAR WEDNESDAY NIGHT AND THURSDAY AS PLEASANT SUMMER
RETURNS COURTESY OF HIGH PRESSURE BUILDING IN FROM THE GREAT LAKES
REGION. WE WILL HAVE TO WATCH A WAVE ALONG THE STALLED FRONT TO OUR
SOUTHEAST. RIGHT NOW...MOST MODELS HAVE THIS WAVE AND ANY ASSOCIATED
RAINFALL STAYING TO OUR SOUTH...BUT NOT BY THAT MUCH.

TEMPERATURE WISE...LOOK FOR HIGHS FROM THE MID 80S TO AROUND 90
TUESDAY AFTERNOON...60S TUESDAY NIGHT.

ON WEDNESDAY...THE HIGHS WILL RANGE FROM THE UPPER 70S NORTHWEST TO
UPPER 80S SOUTHEAST WEDNESDAY...COOLING TO THE 50S FROM THE CAPITAL
REGION NORTH ON WEDNESDAY NIGHT...LOWER 60S SOUTH OF THE CAPITAL
REGION.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THE LONG TERM LOOKS TO START OUT QUITE WITH HIGH PRESSURE IN CONTROL
ON THURSDAY INTO FRIDAY. BOTH DAYS LOOK TO BE RAINFREE WITH
COMFORTABLE HUMIDITY LEVELS AND A REFRESHING COOL NIGHT THURSDAY AND
FRIDAY NIGHTS.

BY SATURDAY...HIGH PRESSURE WILL BE TO OUR SOUTHEAST...ALLOWING FOR
HUMIDITY TO BEGIN TO RETURN ALONG WITH THE OUTSIDE CHANCE OF SHOWERS
AND THUNDERSTORMS.

BY SUNDAY...ANOTHER UPPER LEVEL DISTURBANCE COMBINING WITH INCREASES
HUMIDITY WILL GIVE THE BETTER CHANCE FOR AFTERNOON THUNDERSTORMS.

THERE ARE SOME SIGNALS THAT A LARGE TROUGH MIGHT DIG SOUTH FROM
HUDSON BAY...POSSIBLY A CUTOFF LOW OVER THE GREAT LAKES. THIS WOULD
INDUCE AN ENHANCED SOUTHERLY FLOW OVER OUR REGION...AND BRING THE
POTENTIAL FOR HEAVY RAINFALL (VIA TRAINING THUNDERSTORMS) FOR MONDAY
INTO TUESDAY. THIS SCENARIO IS CERTAINLY NOT ETCHED IN STONE (THE
12Z GFS DOES NOT SUPPORT THIS AS MUCH AS THE EUROPEAN MODELS).
HOWEVER...IT SOMETHING THAT BEARS WATCHING.

HIGHS EACH OF THE DAYS OF THE EXTENDED WILL GENERALLY RANGE FROM
80-85 IN THE VALLEYS...MID TO UPPER 70S HIGHER TERRAIN. THE
DIFFERENCE WILL BE IN THE HUMIDITY...LOWER ON THURSDAY AND FRIDAY
(DEWPOINTS IN THE 50S)...MODERATE SATURDAY AND SUNDAY (DEWPOINTS IN
THE 60S)...AND LIKELY HIGH BY MONDAY (AROUND 70).

LOWS WILL BE IN THE 50S THURSDAY AND FRIDAY NIGHTS...60S SATURDAY
AND SUNDAY...60S TO NEAR 70 BY MONDAY NIGHT.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
THUNDERSTORMS HAVE IMPACTED MOST OF OUR TAFS LATE THIS AFTERNOON. AS
OF THIS WRITING THEY WERE EXISTING FROM KPOU AND KPSF. THE WIND
GUSTS NEARLY 40KTS AT KALB/KPOU AND KPSF IN THE PAST HOUR!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT ALTHOUGH THE THREAT OF
ADDITIONAL SEVERE STORMS IMPACTING THE TAFS IS DIMINISHING. IN
FACT...AFTER 03Z...THERE SHOULD BE NO THREAT FROM THUNDERSTORMS.

A WET GROUND AT ALL THE TAF SITES HAS LIKELY RAISED THE IFR MIST
THREAT OVERNIGHT DESPITE A LIGHT WIND OFF THE DECK. WE HAVE INCLUDED
A TEMPO FOR MVFR MIST STARTING AT 03Z AT KGFL...AND PREVAILING 2SM
BR (IFR MIST) AFTER 06Z ALONG WITH IFR CIGS. ALSO...INCLUDED IFR
MIST (2SM) AT KPSF AFTER 06Z. FOR NOW...WE JUST WENT DOWN TO MVFR
MIST (3SM) AT KALB AND KPOU AS THESE TWO TAFS DO NOT USUALLY GET AS
MUCH FOG. WILL CONTINUE TO MONITOR.

ANY AND ALL FOG (AND LOW CLOUDS) SHOULD BURN OFF AROUND 12Z AS A
SOUTHERLY WIND INCREASES ALONG WITH HEATING FROM SUNSHINE. VFR
CONDITIONS SHOULD PREVAIL THROUGH THE MORNING HOURS AT ALL TAF
STATIONS.

DURING TUESDAY AFTERNOON...THE THREAT FOR THUNDERSTORMS WILL
INCREASE ONCE AGAIN AS A PRE-FRONTAL TROUGH...HEIGHT FALLS AND UPPER
LEVEL DIVERGENCE INCREASES ALONG WITH LOW LEVEL INSTABILITY. THE
THREAT LOOKS MOST LIKE LATE IN THE DAY...TOWARDS THE EVENING PEAK.
FOR NOW...JUST USED THE VCSH AS CONFIDENCE IN TIMING WAS TOO LOW TO
EVEN INCLUDE A PROB30 JUST YET.

OUTLOOK...
TUE NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA.
WED-WED NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.
THU-FRI NO OPERATIONAL IMPACT. NO SIG WX.
SAT: LOW OPERATIONAL IMPACT. SLIGHT CHC PM TSRA.

&&

.FIRE WEATHER...
UNSETTLED WEATHER THROUGH MIDWEEK. RH VALUES WILL REMAIN ELEVATED
THROUGHOUT THIS TIME FRAME WITH THE THREAT OF THUNDERSTORMS...MAINLY
THIS EVENING AND AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. SOME OF
THUNDERSTORMS COULD CONTAIN GUSTY WINDS AND HEAVY RAINFALL. IT IS A
BETTER THAN 50/50 CHANCE THAT ALL AREAS RECEIVE A QUARTER INCH OR
MORE OF RAINFALL THROUGH EARLY WEDNESDAY...SOME AREAS A LOT MORE.

DRIER WEATHER WEDNESDAY AFTERNOON BUT AN AFTERNOON THUNDERSTORM IS
STILL POSSIBLE. DRIER WEATHER RETURNS THURSDAY AND FRIDAY.

THE WIND WILL BE SOUTH TO SOUTHWEST 5 TO 15 MPH THROUGH TUESDAY
NIGHT...SHIFTING TO WEST AT SIMILAR SPEEDS WEDNESDAY.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS WILL LIKELY BE EFFICIENT RAINMAKERS TODAY
AGAIN TOMORROW THANKS TO HIGH PWATS (NEAR 2 INCHES) AND ELEVATED
FREEZING LEVELS (14,000 FEET OR HIGHER). WE HAVE ALREADY HAD A FEW
REPORTS OF OVER AN INCH PER HOUR WITH SOME STORMS TODAY.

RAINFALL WITH THE STORMS THROUGH TOMORROW COULD CERTAINLY CAUSE
PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE. AT THIS
POINT...ANY FLASH FLOODING THROUGH THE EVENING LOOKS TOO LOCALIZED
TO HOIST ANY FLASH FLOOD WATCHES.

FOR THEM MOST PART RIVERS AND STREAMS SHOULD NOT BE TOO ADVERSELY
AFFECT BY ANY HEAVY RAINFALLS...UNLESS A CORE DUMPS RIGHT OVER A
CRITICAL WATERSHED.

TUESDAY NIGHT HOWEVER...THERE COULD BE TRAINING OF THUNDERSTORMS
WHICH COULD LEAD TO SOME FLASH FLOODING...ESPECIALLY IF WE GET HEAVY
RAINFALL TONIGHT (SATURATING THE SOILS). WE WILL HAVE TO MONITOR.
WILL CONTINUE TO MENTION IN OUR HAZARDOUS WEATHER OUTLOOK (HWO).

DRIER WEATHER LOOKS TO RETURN LATER WEDNESDAY AND ESPECIALLY
THURSDAY INTO FRIDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...FRUGIS
NEAR TERM...FRUGIS/HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...HWJIV
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 7, 8:55 PM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
855 PM EDT MON JUL 7 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-081100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
855 PM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING INTO TONIGHT. ANY
THUNDERSTORM SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TUESDAY AFTERNOON AND
EVENING. THERE IS POTENTIAL FOR SOME OF THESE STORMS TO BECOME
STRONG TO SEVERE...WITH DAMAGING WINDS AND OR LARGE HAIL. IN
ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL
WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE
IS THE POTENTIAL FOR FLASH FLOODING.

THERE IS ALSO A CHANCE FOR THUNDERSTORM WEDNESDAY AFTERNOON INTO
WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY.

In the hours before

Local storm report, Jul 7, 7:25 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
725 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     TSTM WND DMG     PITTSFIELD              42.45N  73.26W
07/07/2014                   BERKSHIRE          MA   TRAINED SPOTTER

            TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1400306

OKEEFE
Local storm report, Jul 7, 7:58 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
758 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND DMG     DALTON                  42.47N  73.16W
07/07/2014                   BERKSHIRE          MA   LAW ENFORCEMENT

            TREES DOWN

&&

EVENT NUMBER ALY1400307

OKEEFE
Local storm report, Jul 7, 8:05 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
805 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND DMG     NEW MILFORD             41.59N  73.41W
07/07/2014                   LITCHFIELD         CT   LAW ENFORCEMENT

            TREES DOWN

&&

EVENT NUMBER ALY1400308

OKEEFE
Local storm report, Jul 7, 8:07 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
807 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND DMG     WAPPINGERS FALLS        41.60N  73.92W
07/07/2014                   DUTCHESS           NY   911 CALL CENTER

            TREES DOWN

&&

EVENT NUMBER ALY1400309

OKEEFE
Local storm report, Jul 7, 8:56 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
856 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     PITTSFIELD              42.45N  73.26W
07/07/2014                   BERKSHIRE          MA   FACEBOOK

            TREES DOWN ON CARS

&&

EVENT NUMBER ALY1400310

IRL
Special weather statement, Jul 7, 11:12 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1112 PM EDT MON JUL 7 2014

CTZ001-013-NYZ066-080400-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-EASTERN DUTCHESS NY-
1112 PM EDT MON JUL 7 2014

...A STRONG THUNDERSTORM IN

  SOUTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  EXTREME SOUTHEAST DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 1110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR GAYLORDSVILLE...OR ABOUT OVER
SHERMAN...AND MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEW PRESTON BY 1125 PM EDT
8 MILES NORTH OF WOODBURY CENTER BY 1130 PM EDT
6 MILES SOUTH OF LITCHFIELD BY 1135 PM EDT
OAKVILLE BY 1140 PM EDT
THOMASTON BY 1145 PM EDT
TERRYVILLE BY 1150 PM EDT

LAT...LON 4148 7337 4151 7339 4149 7345 4166 7351
      4159 7352 4160 7353 4172 7351 4179 7301
      4164 7298 4161 7304 4156 7310 4155 7315
      4151 7316 4150 7331 4147 7331
TIME...MOT...LOC 0312Z 261DEG 34KT 4163 7348

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 11:12 PM EDTSpecial Weather StatementALY48 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.